Hail, Montgomery
- When
- April 24, 3:03 PM EST
- Where
- Montgomery County, 2.82 mi SSW of Whites Ferry
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.164, -77.494
Hail up to the size of half dollars was reported near Whites Ferry.
A southerly flow around high pressure over the Atlantic Ocean provided a warm and moist airmass across the region. A pressure trough combined with the warm and moist conditions to trigger showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A southerly flow around high pressure over the Atlantic Ocean provided a warm and moist airmass across the region. A pressure trough combined with the warm and moist conditions to trigger showers and thunderstorms. There was enough instability for some thunderstorms to produce damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 24, 3:01 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT SUN APR 24 2011
.SYNOPSIS...
A COLD FRONT WILL STALL OVER SOUTHERN PENNSYLVANIA THROUGH MONDAY.
WARM AND MOIST AIR AHEAD OF THE BOUNDARY WILL LEAD TO DAILY ROUNDS
OF SHOWERS AND THUNDERSTORMS. THE FRONTAL BOUNDARY WILL MOVE NORTH
AS A WARM FRONT BY TUESDAY AND WILL LEAVE THE REGION IN A WARM AND
MOIST AIRMASS. A STRONG COLD FRONT WILL CROSS THE MID-ATLANTIC
REGION ON THURSDAY. DRIER AND COOLER CONDITIONS ARE EXPECTED LATE
IN THE WEEK IN THE WAKE OF THE COLD FRONT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED GRIDS FOR SEVERE THUNDERSTORM WATCH.
RAPIDLY CHANGING CONDITIONS EXPECTED OVER THE NEXT SEVERAL HRS.
THOUGH MUCH OF A STRONG MCS OVER THE OHIO VLY HAS DISSIPATED FROM
ITS ORGANIZED STAGE...SCATTERED PRECIP CONTINUES TO MAKE ITS WAY
TOWARD THE CNTRL APLCNS. REGIONAL RADAR AND VISIBLE SATELLITE
SHOWING A DEFINED MID-LEVEL MCV OVER THE OHIO VLY /SRN OHIO/...
WHICH MAY BE A FACTOR IN OUR WX OVER THE NEXT SEVERAL HRS. THIS
FEATURE AND A BATCH OF WEAK CONVECTION AHEAD OF IT WILL CROSS THE
CNTRL APLCNS INTO THE MID-AFTN HRS. THE FWD SPEED OF THIS ACTIVITY
WILL BRING IT NEWD OVER THE CWA BY LATE AFTN.
HEATING OF THE DAY ACROSS OUR AREA WILL HELP TO DEVELOP INDIVIDUAL
CELLS AHEAD OF AND ALONG WITH THIS INCOMING COMPLEX. SINCE A STRONG
BOUNDARY IS NOT PRESENT TODAY...WIDESPREAD LIFT IS NOT EXPECTED...
JUST ENHANCED LOW-LEVEL CONVERGENCE. STORMS MAY CONSOLIDATE INTO
CLUSTERS AS THEY MOVE EAST. STRONG WIND GUSTS APPEAR TO BE THE
MAIN THREAT BUT HAIL CANNOT BE RULED OUT AS ADDITIONAL INSTABILITY
BECOMES AVAILABLE OVER THE COURSE OF THE DAY.
THE ERN HALF OF THE CWA WILL BE ESPECIALLY UNSTABLE AS THE DAY WEARS
ON /BEFORE SUNSET/. MORE TIME UNDER CLEAR SKIES...WARMER TEMPS AND
HIGHER DEWPOINTS HAVE BEEN THE STORY ACROSS THE I-95 CORRIDOR.
THESE COULD ALSO LEAD TO THE DEVELOPMENT OF ADDITIONAL CELLS EVEN
AFTER SUNSET ACROSS ERN MD IF OUTFLOW BOUNDARIES INTERSECT. MANY
AREAS HAVE ALREADY HIT THE 80 DEGREE MARK OR ARE VERY CLOSE.
LOCALES ACROSS THE SERN QUADRANT OF THE CWA MAY EVEN PEAK AROUND
90 LATER THIS AFTN.
ANY LEFTOVER TSTM ACTIVITY WILL DISSIPATE LATE TONIGHT /LIKELY BY
MIDNIGHT OR IN THE EARLY MORNING HRS/ AS IT SPEEDS OFF TO THE NE.
LITTLE WILL CHANGE IN TERMS OF THE UPPER LEVEL PATTERN OVERNIGHT...
SO ADDITIONAL WAVES OF SHOWERS/TSTMS WILL TRACK OVER THE OHIO
VLY. THIS ACTIVITY MAY CROSS THE MTNS WITH SOME LIGHT SHOWERS AND
EMBEDDED TSTMS. THE POTOMAC HIGHLANDS AND ALONG THE MASON-DIXON
LINE REMAIN THE PRIME AREAS FOR THIS ACTIVITY TO CROSS. OVERNIGHT
LOWS WONT BE MUCH DIFFERENT THAN LAST NIGHT...STAYING IN THE 60S
OR POSSIBLY A COUPLE OF DEGREES WARMER THAN LAST NIGHT. LOW-LEVEL
MOISTURE ALSO WILL NOT BE GOING ANYWHERE...SO IT ALSO WILL BE
RELATIVELY HUMID OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE LONGWAVE TROUGH OVER THE ROCKIES FINALLY WILL BEGIN TO MOVE
INTO THE PLAINS AND DEEPEN...DIGGING AND STRENGTHENING AS IT
APPROACHES THE MID MS VLY. THE UPPER RIDGE OFF THE ATLC COAST ALSO
WILL STRENGTHEN AS A RESULT...WITH WARM SLY FLOW DEVELOPING ALONG
THE ERN SEABOARD. HIGHS TOMORROW SHOULD BE A COUPLE DEGREES HIGHER
THAN TODAY...SOLIDLY IN THE M80S ACROSS THE REGION /A FEW NEAR
90/.
THE CONVECTIVE POTENTIAL AGAIN WILL INCREASE DURING THE DAY...MAINLY
ACROSS THE WRN ZONES. AMPLE HEATING IS EXPECTED...BUT THE LOW-
LEVEL CAP SHOULD BE STRONGER THAN TODAY. NAM DEVELOPED A FAIRLY
ORGANIZED CONVECTIVE FEATURE ACROSS THE WRN HALF OF THE
CWA...STAYING MAINLY OVER THE SHENANDOAH VLY AS IT SLIDES TO THE
NE /LATE MON AFTN-EVE/. CHANCES ARE LOWER THAT THIS CONVECTION WILL
MOVE FAR ENOUGH EWD TO AFFECT THE DC/BALTIMORE METRO AREAS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW-AMPLITUDE SHRTWV TROF WILL MOVE NE ACRS SWRN PA MON EVE AND
MAY SUPPORT SHWRS AND TSTMS ALONG NOSE OF DVLPG LOW-LVL JET ALONG
AND NE OF BLUE RDG MTNS. ELSEWHERE...NO PCPN XPCD MON NGT.
MID-ATLC RGN WILL RMN IN BROAD WARM SECTOR THRU THU MRNG...WITH
DEWPTS IN THE LOW-MID 60S AND MAXIMA IN THE UPR 70S-LWR 80S. WITH
CONTD SWLY FLOW ALOFT AND DAILY SFC TROF DVLPMT...CHCS FOR TSTMS
WILL CONT IN FCST DURG AFTN AND EVE...FOCUSED MAINLY ALONG AND W
OF THE BLUE RDG MTNS. INSTBY AND SHEAR APPEAR SUFFICIENT FOR A FEW
SVR TSTMS...BUT WEAK FORCING WILL LMT CVRG OF SVR WX.
NEGATIVELY-TILTED SHRTWV TROF WILL CROSS KY WED EVE. ATTENDANT SFC
TROF AND SUBSEQUENT CDFNT WILL APRCH FCST AREA LATE WED NGT. HIGH
POPS SEEM QUITE REALISTIC BGNG LATE WED NGT IN WRN ZONES AND THU
IN CNTRL AND ERN ZONES AS UPWD MOTION BCMS STRONG AND SFC BNDRYS
CROSS FCST AREA. CVRG OF TSTMS THU XPCD TO BE GREAT...BUT WDSPRD
SVR POTENTIAL MAY BE LMTD BY TIME OF DAY AND CLD CVR. POTENTIAL
SHUD BE MONITORED NEVERTHELESS.
AMS DRIES IN WAKE OF CDFNT...AND TEMPS RETURN TWD NRML FRI AND
SAT AS UPR RDG DOMINATES. LGT SLY LOW-LVL FLOW DVLPS SAT AND
WILL TRANSPORT MODEST AMTS OF MSTR INTO FCST AREA. PCPN POTENTIAL
APPEARS LOW ATTM.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS HOLDING STRONG TODAY AFTER A COUPLE OF ACTIVE DAYS.
THIS RELATIVE QUIET MAY NOT LAST TOO LONG AS SHOWER/TSTM ACTIVITY
IS EXPECTED TO DRIFT ACROSS THE MID-ATLC LATER THIS AFTN/EVE.
HEATING ACROSS THE REGION TODAY LIKELY WILL AIDE IN DEVELOPMENT OF
SCATTERED TSTMS. GUSTY WINDS AND PERIODS OF HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS...SO THE DC/BALTIMORE METRO AREAS WILL NEED
TO BE MONITORED FOR TSTM DEVELOPMENT AFTER 20Z /JUST PRIOR FOR
KIAD/.
LATER TONIGHT...TSTMS SHOULD DECREASE IN INTENSITY AND MOVE OFF TO
THE NE...WITH ONLY LINGERING SHOWERS ACROSS NRN MD/VA OVERNIGHT.
SLY SFC WINDS WILL INCREASE ON MONDAY...GUSTING IN THE 15-25KT
RANGE AT TIMES. MUCH OF THE AREA WILL DRY THROUGHOUT THE MORNING
AND EARLY AFTN...BUT SCATTERED SHOWERS/TSTMS EXPECTED TO DEVELOP
ACROSS THE SHENANDOAH VLY BY MID-LATE AFTN. THIS ACTIVITY WILL
LIKELY STAY TO THE NORTH AND WEST OF THE DC/BALTIMORE METRO AREAS.
A WARM AND MOIST AMS WILL RMN IN PLACE THRU WED. OVNGT FOG AND
AFTN-EVE TSTMS CAN BE XPCD EACH DAY...BUT TSTM CVRG WILL DECR
WITH EWD EXTENT OWING TO CAP AND WEAK FORCING. BEST TSTM CHCS WILL
BE NEAR KMRB/KIAD/KCHO OWING TO PROXIMITY TO HIGHER TERRAIN.
SFC TROF/CDFNT WILL CROSS RGN THU MRNG-AFTN AND WILL FOCUS WDSPRD
TSTM DVLPMT ON THU. ALL TERMINALS LKLY TO BE IMPACTED WITH SUB-VFR
CONDS.
&&
.MARINE...
WINDS HAVE STAYED FAIRLY LIGHT THROUGHOUT THE DAY...MAINLY 10KTS OR
SO. EXPECTING MORE OF THE SAME THROUGH THE REST OF THE DAY INTO
TONIGHT. ADVERSE CONDITIONS WILL BE POSSIBLE WITH ANY TSTM ACTIVITY
THAT DEVELOPS LATER THIS EVE AND TONIGHT. AFTER THIS ACTIVITY
DISSIPATES AND MOVES AWAY FROM THE WATERS...WINDS WILL STAY SLY
BUT STILL UNDER 10KT UNTIL MID MORNING MON. SLY WINDS WILL
STRENGTHEN...AND A SMALL CRAFT ADVISORY WILL TAKE EFFECT FOR MUCH OF
THE DAY ON MON.
SMALL CRAFT ADZY CONTS MON NGT FOR MOST OF MD CHSPK BAY AND TIDAL
POTOMAC RVR. INCRG PRES GRADIENT AND SLY CHANNELING SHUD LEAD TO
GUSTY WINDS NR 20 KT FOR MOST OF THE WATERS. GUSTY CONDS LKLY TO
CONT TUE-THU...AND SMALL CRAFT ADZY LKLY WILL BE NEEDED DURG THIS
TIME FOR PORTIONS OF THE WATERS.
&&
.TIDES/COASTAL FLOODING...
EARLIER POSITIVE ANOMALIES HAVE EQUILIBRATED...SO NO IMMINENT
FLOODING PROBLEMS XPCD ATTM. SLY FLOW INCRS TUE-THU S OF WMFNT
THAT WILL MOVE NWD THRU PA. THIS SLY WIND MAY LEAD TO MODEST
POSITIVE DEPARTURES AND COULD PRODUCE MINOR COASTAL FLOODING DURG
HIGH TIDES TUE-THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 AM EDT TUESDAY FOR
ANZ530-531-536-539.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT MONDAY FOR ANZ535-
538.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
ANZ532>534-537-540>543.
&&
UPDATE...LISTEMAAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 400 PM EDT SUN APR 24 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 400 PM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE METROPOLITAN AREAS OF WASHINGTON DC AND THE CITY OF BALTIMORE THROUGH 9 PM. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...SPECIAL MARINE WARNINGS MAY BE NEEDED FOR THE WATERS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND CHESAPEAKE BAY FROM SANDY POINT TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER MONDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY EXCEPT FOR THE PATAPSCO RIVER AND FOR THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO SMITH POINT. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED TUESDAY THROUGH THURSDAY FOR PORTIONS OF THE WATERS. MINOR COASTAL FLOODING WILL BE POSSIBLE TUESDAY THROUGH THURSDAY DURING HIGH TIDES. THUNDERSTORMS ARE EXPECTED THURSDAY ALONG A COLD FRONT THAT WILL CROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION ALSO MAY BE NEEDED ON THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 400 PM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHEAST MARYLAND...LOWER SOUTHERN MARYLAND AND THE METROPOLITAN AREAS OF WASHINGTON DC AND THE CITY OF BALTIMORE AND THE SURROUNDING SUBURBS THROUGH 9 PM. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD BECOME SEVERE MONDAY AFTERNOON AND EVENING AND WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR THE POTOMAC HIGHLANDS AND PORTIONS OF THE SHENANDOAH VALLEY. A FEW THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY. LIMITED SPOTTER ACTIVATION ALSO MAY BE NEEDED MONDAY THROUGH WEDNESDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 2 NE KLINE GAP 39.09N 79.17W
04/23/2011 E65 MPH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1100451
KRAMARSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 PM EDT SUN APR 24 2011
MDZ003-004-VAZ027>031-042-501-WVZ052-053-241930-
WASHINGTON MD-FREDERICK MD-PAGE VA-NORTHERN FAUQUIER VA-WARREN VA-
SHENANDOAH VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-BERKELEY WV-
FREDERICK VA-
256 PM EDT SUN APR 24 2011
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...PAGE...
NORTHERN FAUQUIER...WARREN...SHENANDOAH...CLARKE...LOUDOUN...
JEFFERSON...BERKELEY AND FREDERICK COUNTIES...
AT 256 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHEAST OF HAYFIELD TO 3 MILES
NORTHEAST OF STAR TANNERY TO 4 MILES WEST OF EDINBURG...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE STEPHENSON...STRASBURG...BRUCETOWN...CLEAR
BROOK...SAINT DAVIDS CHURCH...MILLWOOD PIKE...FORT VALLEY...
WADESVILLE...SEVEN FOUNTAINS AND RELIANCE.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3938 7749 3884 7801 3883 7810 3886 7815
3882 7818 3873 7879 3932 7823
TIME...MOT...LOC 1856Z 260DEG 33KT 3922 7823 3910 7834
3882 7860
BAJThe Sterling radar (KLWX), 21 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
9 thunderstorm wind, 3 hail. Local standard time, as filed.
Hail up to the size of half dollars was reported near Whites Ferry.
Hail up to the size of quarters was reported near Damascus.
Small limbs were down at the intersection of Damascus Road and Route 97.
A tree was down at Harpers Farm Road and Clarksville Pike.
A tree was down at the intersection of Folly Quarter Road and Homewood Road.
A wind gust was estimated around 60 mph near Beltsville.
A tree was down at Silver Trumpet Drive and Tamar Drive.
A wind gust of 58 mph was reported near Elkridge.
A tree was down near Elk Ridge.
A wind gust of 58 mph was reported near Elkridge.
Hail up to the size of quarters was reported near Crofton.
Small limbs were down through the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300274, 300279, 300260, 300262, 300263, 300266, 300267, 300268, 300271, 300270, 300273, 300272.